Results 1 to 5 of 5

Thread: What to do AFTER the methylprednisolone taper???

  1. #1
    Join Date
    Jan 2013
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default What to do AFTER the methylprednisolone taper???

    Hi! I'm on the last day of a 6 day methylprednisolone taper that brought me more relief than I've had in almost 2 years! Today, my symptoms are already starting to return. If you have done this taper to stop a flare, what happens afterward? Do you just go back to miserable? I felt so good for a few days! Is there a daily dose of this stuff? I'd love to feel like that all the time!!!

  2. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    I am with you. When I take pred., I feel like superwoman and after the taper I am back to miserable. Some people take a lower dose all the time, but my rheumy is totally against it. He will only give it to me, when I am in a bad flare, for a short time.
    It does help me get through a flare, ones the flare is over, the pain is usually not as bad anymore.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  3. #3
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    There's debate about low-dose - but even at only 5-10mg/day, you can have bad side effects long-term - steroids are just NOT good for you. That's why they use stuff like Methotrexate, Imuran, etc as "steroid-sparing agents" - in other words, they are supposed to provide some of the same benefits, but with fewer side effects and long-term damage. You might talk to your doc about using one of those medications (if you don't already), or changing the dose of one you're already on, or some other option.

    I am also struggling with this...I am already on Plaq and Mtx, but we're trying 5mg/day of Prednisone for a while to see what happens. (Long story). We are hoping that after 6 months or so it may be possible to go off the Pred completely - hopefully things will have quieted down. Only way to know is to try!

    If they could invent Prednisone with no long-term side effects, I'd be set - it makes me feel great!

  4. The Following 2 Users Say Thank You to SleepyInSeattle For This Useful Post:

    aurora_butterfly68 (07-22-2013), Saysusie (05-12-2013)

  5. #4
    Join Date
    Jan 2013
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am only taking Plaquenil. I don't know what the other meds are that you listed. I do take mobic for pain, but that's it. If there's something that will help, I'd love to know what it is!

  6. #5
    Join Date
    Jul 2013
    Posts
    13
    Thanks
    5
    Thanked 1 Time in 1 Post

    Default

    Quote Originally Posted by iwantsimple View Post
    I am only taking Plaquenil. I don't know what the other meds are that you listed. I do take mobic for pain, but that's it. If there's something that will help, I'd love to know what it is!
    what is Mobic ????/ I am tapered off the prednisone as it sent my blood sugar thru the roof and im diabetic, it worked wonders tho almost immediately I felt better then ive felt in yrs, now not so good im still on the plaquinell not sure if I spell it right lol, but don't see any diff with this pill.So im in a lot of pain again and curious about the Mobic what can u tell me ?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •